Thunderstorm Wind, Dorchester
- When
- August 10, 5:40 PM EST
- Where
- Dorchester County, Williamsburg
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.650, -75.833
Trees down on Skinners Run Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 10, 2:35 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 335 PM EDT FRI AUG 10 2001 SFC TROF ALONG PIEDMONT ATTM WITH MAIN FNT WELL W OVR WRN PA. VERY HI POTENTIAL ENERGY EXISTS ACRS ALL CWA AND GIVEN SCT DEVELOPMENT ATTM MENTIONING SVR FOR N&NW...MICROBURST POTENTIAL. CANCELED HEAT ADVISORY EVEN THOU SEVERAL MORE HRS WL EXIST FOR OPPRESSIVE HEAT. STILL CONCERNED NIGHTTIME LOWS OVR TIDEWATER MAY HOVER AROUND 80 BUT AS A WHOLE...GIVEN MODEL WET SOLUTIONS HEAT SHOULD END OVERNIGHT. OTHERWISE...TAKING CURRENT FORECAST AND APPLYING A WETTER SOLUTION IN SHORTERM...THOU NOT QUITE AS WET AS AVN. EXTENDED LOOKING FINE WITH SOME POTENTIAL ADJUSTMENTS LIKELY. CURRENT SHORT RANGE MOS TEMPS SEEM GOOD BUT RAISING POPS. FCSTID = 71 SBY 74 86 73 85 / 60 60 60 50 OXB 74 87 73 85 / 30 40 40 40 ECG 76 91 75 87 / 20 40 40 40 ORF 77 91 76 87 / 20 40 40 40 PHF 77 91 76 87 / 20 40 40 40 AKQ 76 91 75 87 / 20 50 50 40 RIC 75 90 74 87 / 50 60 60 50 FVX 73 88 71 87 / 40 60 50 40 .AKQ... MD...NONE. NC...NONE. VA...NONE. SCHUMANN
MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>100-101830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 230 PM EDT FRI AUG 10 2001 ...THREAT OF SEVERE WEATHER WILL EXIST INTO THIS EVENING... THE HEAT WAVE INDUCED TEMPERATURES AND HIGH HUMIDITY...COMBINED WITH AN APPROACHING COLD FRONT WILL PRODUCE THE POTENTIAL FOR SEVERE THUNDERSTORMS THROUGH THE EVENING. AT THIS TIME THE GREATEST THREAT WOULD BE STRAIGHT LINE WINDS...OFTEN CALLED MICROBURSTS...ACROSS SOUTH CENTRAL VIRGINIA...ROUGHLY WEST I95 AT FIRST. THESE STORMS ARE BEGINNING TO DEVELOP THIS AFTERNOON ALONG THE PIEDMONT AND SHOULD BE SCATTERED THROUGH THE EVENING AS THEY INCREASE AND SPREAD SLOWLY EASTWARD. THE COASTAL LOCATIONS MAY NOT EXPERIENCE ANY THUNDERSTORM ACTIVITY UNTIL AFTER MIDNIGHT WHEN THE SEVERE THREAT HAS DIMINISHED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.NWS.NOAA.GOV/ER/AKQ SCHUMANN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Skinners Run Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267009.